MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 421927
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that complaint was received from the hospital about stain on dressing.The product was not used by the patient.A photograph depicting the issue was received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.A batch record review was completed, and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Affected amount: 1 device.Convatec foam lite 5x5cm 1x10 ster eur was manufactured under system application product (sap) code 1719849 and manufacturing lot number 3c00586 on 02 march 2023.System application product (sap) states 03 mar 2023, but the batch record confirms production began late on 02 mar 2023.Lot # 3c00586 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company (b)(4).All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3c00586.This is the first of two complaints for the affected lot registered within database.This complaint is for stain on dressing, and the second complaint against the lot is for a dressing pad misalignment.Both complaints were received from the same customer on the same day, but the two are not considered to be related as the failure modes are not related.One photograph was received for this issue and has been evaluated in accordance with work instructions (wi).The photographs confirm the expected complaint issue where a small dark stain is visible in the center of the dressing on or under the pink polyurethane (pu).The dark stain seen is approximately 1mm across.The lot and product are not confirmed by the image.The complaint sample was requested on 17th april 2024 and confirmed to be unavailable for return on 8th may 2024.No non-conformance was required for this issue as the mark on the dressing is affecting a single dressing only.In a batch of this size ((b)(4) secondary packs), acceptable quality levels (aqls) for contamination would allow seven dressings and reject eight with contamination in a sample of 500 dressings.This complaint identifies a single dressing affected, and as the sample is not available, it is not possible to identify what the stain on the dressing is.The stain was also found on the printed pink polyurethane (pu) side of the dressing (non-wound contact).It is confirmed the dressing is destroyed, so there is no risk to the patient.The dressings are inspected visually by operators during manufacture, but as the stain appears to be around 1mm wide, it will have been difficult to spot by human inspection at validated line speeds.As no other complaints have been received for contamination, this issue remains below acceptable quality levels (aqls) for this type of failure, so no corrective action / preventive actions (capa) is necessary to investigate.Previous nonconformities (ncs) and corrective action / preventive actions (capas) have been opened for dressing contamination for this manufacturing line.No further actions are required at this time.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19286007
Report Number1000317571-2024-00038
Device Sequence Number12835783
Product Code NAC
UDI-Device Identifier00768455151189
UDI-Public00768455151189
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2025
Device Model Number421927
Device Lot Number3C00586
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown